Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Bleached Shirts

HELP NEEDED: Facial Rash? Benzoyl Peroxide sensitive. With Picture.

Recommended Posts

I need all the help I can get.  This is driving me insane.  I've had it for at least a month now.  I've had to basically stop my whole acne treatment to keep this from flaring up.

If you look at the attached image, you will notice that I have this red spot right above my jawline.  I have them on both sides of my face.  The side I took the picture of is the worst.  Whenever I apply benzoyl peroxide, this spot becomes red and releases pus.  After several hours the pus will harden and it will begin to scab.  If I stop using benzoyl peroxide, the spot is still there, but just not red, and there is no pus.  The spot will still feel dry.  Glycolic acid helps speed the healing time.  I stopped using benzoyl peroxide for a couple of weeks, and applied glycolic acid for a week, and the dry spot is still there.  This photo is from the first night back on BP.  I used BP for a couple of months before this and have not had any problems until now.

Also, I started a BP treatment on my back, and am having the same problem, except worse.  On my back, it is extremely red and scaly.  There is A LOT of visible yellow pus.  It even dried on my shirt!  And they are itchy as well.

Please help!  I have stopped using BP and my back is starting to feel and look a lot better.  I know it takes a few weeks for the skin to adjust to BP, but my face & chest originally never have pus rashes like these when I started treatment.

Thanks!

20151020_112355.jpg

Edited by Bleached Shirts

Share this post


Link to post
Share on other sites

Looks like dermatitis (a form of eczema).  BP did that to me - my skin never recovered.  Try prescription elidel as it is not a steroid .  it helps with inflammation and eczema.  Stop all actives till it goes away completely. 

Share this post


Link to post
Share on other sites

So did I.  I used it for a year and then one day....bam.....inflamed areas of skin started popping up.  As I said, BP set off a chain reaction as a year + later my acne or skin has not recovered.   But in terms of the initial dermatitis flare to go away, it only took a week.

Share this post


Link to post
Share on other sites

Hey Bleached shirts how have you been getting along I too have had a similar reaction to dans bp after 2.5 months of usage. Would love to heard how things have been going and if you were able to continue with the treatment? I am still struggling with deciding whether to continue using it as it has helped tremendously with managing the cystic acne.

Share this post


Link to post
Share on other sites

I stopped using BP in the areas affected.  I'm using glycolic acid in the affected areas.  I was at about a week without BP; there was no pus, and they were no longer bright red.  The skin still felt matte like paper, though.  My skin FLIPPED out when I put on a white cream on Halloween.  So I'm back to square one of recovery.

Once I can slightly fade out my acne, I'm hoping the AHA will keep new pimples from forming.

Share this post


Link to post
Share on other sites

Thanks for replying. I too stopped putting the bp for a few days in affected areas and the rash cleared. For the past week I have however been applying a very tiny amount of bpto my acne prone areas only at night. Literally a pea size for my whole face compared to the massive 2 pumps worth. It seems to be doing something as I haven't broken out with cysts for just under a 1 month now which is huge for me. I do notice however that my chin seems to continue to react the most to the bp with rash like bumps if ive applied it too many times in the week. I will continue with this and will see how I go.

you mentioned you use aha is this dans one? I purchased it too when I initially brought the kit. I haven't used it yet as I've been too afraid given the unpredictability of the sensitivity of my skin. Do you use aha all over or just spot treat? 
 

Share this post


Link to post
Share on other sites

Hi. I had this problem too. I'm wondering if your skin has cleared up yet and if ya'll are still using the acne.org products. It still baffles me what causes it, but I found a solution, its expensive and makes the regimine more annoying to do, have either of you found something to keep clear without rashes?

Share this post


Link to post
Share on other sites

I simply can't use BP in those areas at all.  Fortunately, I have found that the areas with the skin conditions have none or small amounts of acne.  I currently just use BP on my nose, chin, and upper lip, where I break out the most.  Then, every evening, I mix the acne.org moisturizer with the acne.org AHA and apply all over my face.  This seems to help.  The AHA will irritate the skin condition just a little bit, but it is not bad enough for me to stop.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×